Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 82, NWS Atlanta, GA

January 25, 2024Cherokee County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 25, 2024, 10:56 PM EST for Cherokee County, Georgia. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Jan 25, 2024, 10:56 PM EST (03:56 UTC)
Expired
Jan 26, 2024, 4:00 PM EST
In force
17 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Cherokee County, GA

The radar

The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Etowah River Downstream I-575 at Canton (ECTG1). The gauge peaked at 18.05 ft at Jan 26, 2024, 6:00 AM EST.

actionminormoderate102001/2601/27
Action stage
16 ft
Minor stage
17 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02391860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

880 
WGUS42 KFFC 260356
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1056 PM EST Thu Jan 25 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Etowah River Downstream I-575 at Canton affecting Cherokee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued Friday morning at 1100 AM EST.

&&

GAC057-261600-
/O.NEW.KFFC.FL.W.0082.240126T0356Z-000000T0000Z/
/ECTG1.1.ER.240126T0345Z.240126T0345Z.000000T0000Z.UU/
1056 PM EST Thu Jan 25 2024

...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Etowah River Downstream I-575 at Canton.

* WHEN...From this evening until further notice.

* IMPACTS...At 17 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands and fields along the river generally east 
  of Canton. This includes the grassy lot behind a pump station off 
  Riverstone Parkway and near the Interstate 575 bridge.

* ADDITIONAL DETAILS...
  - At 10:45 PM EST Thursday the stage was 17 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 17 feet.


&&

LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
      3427 8450 3433 8440


$$
3 follow-up statements
480 
WGUS82 KFFC 260806 RRA
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
306 AM EST Fri Jan 26 2024

...The Flood Warning continues for the following rivers in Georgia...

  Etowah River Downstream I-575 at Canton affecting Cherokee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this afternoon at 315 PM EST.

&&

GAC057-262015-
/O.CON.KFFC.FL.W.0082.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.240126T0345Z.240126T0745Z.000000T0000Z.UU/
306 AM EST Fri Jan 26 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Etowah River Downstream I-575 at Canton.

* WHEN...Until further notice.

* IMPACTS...At 18 feet, Minor flooding continues in the woodlands 
  and fields along the river generally east of Canton near the 
  Interstate 575 bridge. A rock landing and grassy lot behind the 
  pump station off of Riverstone Parkway begins to flood. Flooding 
  also occurs in areas behind the businesses on Old Ball Ground 
  Highway and Keith Drive.

* ADDITIONAL DETAILS...
  - At 2:45 AM EST Friday the stage was 17.8 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 17 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
      3427 8450 3433 8440


$$
613 
WGUS82 KFFC 261458
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
958 AM EST Fri Jan 26 2024

...The Flood Warning continues for the following rivers in Georgia...

  Etowah River Downstream I-575 at Canton affecting Cherokee County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this evening at 1015 PM EST.

&&

GAC057-270315-
/O.CON.KFFC.FL.W.0082.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.240126T0345Z.240126T1130Z.000000T0000Z.UU/
958 AM EST Fri Jan 26 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Etowah River Downstream I-575 at Canton.

* WHEN...Until further notice.

* IMPACTS...At 18 feet, Minor flooding continues in the woodlands 
  and fields along the river generally east of Canton near the 
  Interstate 575 bridge. A rock landing and grassy lot behind the 
  pump station off of Riverstone Parkway begins to flood. Flooding 
  also occurs in areas behind the businesses on Old Ball Ground 
  Highway and Keith Drive.

* ADDITIONAL DETAILS...
  - At 8:45 AM EST Friday the stage was 17.9 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 17 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
      3427 8450 3433 8440


$$
797 
WGUS82 KFFC 262100
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
400 PM EST Fri Jan 26 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Etowah River Downstream I-575 at Canton affecting Cherokee County.

GAC057-262200-
/O.CAN.KFFC.FL.W.0082.000000T0000Z-240126T2100Z/
/ECTG1.1.ER.240126T0345Z.240126T1130Z.240126T1732Z.UU/
400 PM EST Fri Jan 26 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Etowah River Downstream I-575 at Canton.

* ADDITIONAL DETAILS...
  - At 3:45 PM EST Friday the stage was 15.6 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
      3427 8450 3433 8440


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 7:51 PM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Jan 25, 7:51 PM EST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
751 PM EST Thu Jan 25 2024

.UPDATE...
Issued at 744 PM EST Thu Jan 25 2024

A line of showers and thunderstorms is currently traversing north
Georgia. This line has moved east of the Atlanta metro area and is
moving into far northeast Georgia at the time of this writing.
Instability has begun to diminish after sunset, although with
temperatures in the upper 60s and dewpoints in the mid 60s ahead
of this line, MUCAPE values of around 500 J/kg remain. A few
storms embedded within the line could produce locally heavy rain
and gusty winds. Isolated thunderstorms in central Georgia could
also have the potential to produce heavy rain and gusty winds as
well. While scattered showers and isolated thunderstorms will
continue through the overnight hours, cloud ceilings are
anticipated to lower over the next few hours. Patchy fog will also
likely develop in the early morning hours, as well.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 229 PM EST Thu Jan 25 2024

Key Messages:

 - Scattered thunderstorms through tonight, mainly NW of I-85.

 - Isolated to scattered thunderstorms on Friday, with the best
   chance S of a Columbus to Macon line.

 - Short term period will be a relative lull in widespread heavy
   rainfall, but thunderstorms will have the potential to produce
   locally heavy rain, especially if storms train over the same area.

The wedge appears to be gone, with widespread dew points in the 60s
across most of the area except in the mountains. Early afternoon
temperatures range from near 60s in the NE mountains to around 80 in
the extreme SE portion of the County Warning Area.

An upper ridge continues over the Bahamas, with a very broad
trough over the W and Central U.S. This has left the area in deep,
moist SW flow, with precipitable water values over 2 standard
deviations above normal.

Earlier this morning, a roughly 20-40 mile wide swath of 1.5-3" of
rainfall (training echoes) set up along a Greenville to Athens line.
These antecedent conditions, along with expected scattered showers
and thunderstorms through Friday and a more expansive heavy rain
area forecast for Saturday, necessitated an expansion of the
existing Flood Watch earlier today. The one saving grace is a
relative lull in the widespread rain until Saturday. However, any
heavy shower or thunderstorm will be capable of producing locally
heavy rainfall, particularly where activity trains over the same
areas for longer durations.

The best chances of storms appear to be NW of I-85 through this
evening, where strong storms may move into the area from AL. The
atmosphere in this area appears to be capable of supporting the
activity, with MUCAPEs of 500-1000 J/Kg (locally higher) and
effective bulk shear of 35-45 knots. Additionally, the best chance of
thunder on Friday appears to be S of a Columbus to Macon line,
although there will be enough instability to support isolated
activity elsewhere.

Temperatures will be quite warm, with lows tonight mostly in the 60s
and highs on Friday in the 60s and 70s. /SEC

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 229 PM EST Thu Jan 25 2024

Moving into the extended timeframe on Saturday, our multi-day
barrage of precipitation will begin to gradually taper off. The main
driver will be the northeastward track of a well-stacked mid-level
trough and accompanying surface low, allowing a true cold-frontal
passage to shut off our seemingly continuously replenishing
southwesterly flow (moisture plume) aloft. As a result, expect a
final round of precipitation during the day and into the late
afternoon Saturday as the front swings through. Rainfall may be heavy
at times, especially for areas along and north of I-20, where an
additional 1-2" of rain (with locally higher amounts) is possible
over a period of just a few hours. The (current) Flood Watch runs
through 7PM Saturday. On top of that, WPC has added a new Slight Risk
of Excessive Rainfall area for the majority of north Georgia in
their latest update to the Day 3 ERO. In general, despite a lull in
precipitation on Friday, flooding concerns are likely to be
reinvigorated on Saturday.

It bears mentioning that chances for strong to severe storms are
also higher on Saturday than in previous days thanks to close
proximity to the parent low and stronger frontal forcing. More detail
will be provided tomorrow as this event moves into range of HiRes
guidance, but a 30-40kt jet at 850mb even briefly overlapping with
meager surface instability (~500 J/kg or less) constitutes a non-
trivial severe risk. The SPC currently has a sliver of central
Georgia along the Alabama/Georgia border in a Day 3 Slight Risk,
primarily for the potential for damaging wind gusts along the leading
edge of the resultant line of storms. Further discussion to come.

On the backside of the front, dry, northwesterly flow looks to
overspread much of the Southeast, sufficient to support negligible
precipitation chances through Wednesday and the remainder of the long
term. Highs initially on the very unseasonably warm side on
Saturday -- in the upper 60s to near 80 for portions of southeast
central Georgia (12-19 degrees above average for late January) --
will drop into the 50s to lower 60s on Sunday as the front makes its
way southeastward. Under a stagnant airmass, expect highs to warm a
degree or two each day until they're back into the 60s to near 70s
areawide next Wednesday. Lows will follow a similar trend, initially
in the 50s, but dropping back into the 30s post-front.

96

&&

.AVIATION...
(00Z TAFS)
Issued at 644 PM EST Thu Jan 25 2024

A line of SHRA/TSRA has just pushed to the east of the ATL metro
area and is advancing towards AHN. Linger -SHRA will remain
possible over the next couple of hours at ATL. Scattered
SHRA/TSRA is furthermore ongoing in central Georgia near CSG/MCN,
warranting a TEMPO for TSRA at these sites. Ceilings are
anticipated to lower overnight, down to MVFR by 02Z and IFR by
04-05Z. LIFR ceilings will furthermore be possible after 08-09Z
and through much of the morning hours. Patchy fog is furthermore
anticipated to restrict visibilities to 2-3 SM after midnight
across the majority of the area. Another round of precipitation is
anticipated starting in the mid morning hours on Friday. Winds
will primarily be SW at 5-10 kts through the period, although they
could back to SSE for a couple of hours between 00-02Z this
evening.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          63  70  58  68 /  60  80  60  90
Atlanta         63  68  59  67 /  60  80  70 100
Blairsville     57  65  53  62 /  80  60  60 100
Cartersville    60  68  57  67 /  80  80  70 100
Columbus        64  72  61  72 /  90  90  70  90
Gainesville     61  67  57  65 /  90  80  70 100
Macon           64  73  60  75 /  70  90  60  70
Rome            59  67  55  67 /  80  60  70 100
Peachtree City  62  70  59  68 /  70  90  70  90
Vidalia         65  78  62  80 /  30  70  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday evening for GAZ001>009-011>016-
019>025-027-030>037-041>049-052>059-066>070-078-079.

&&

SHORT TERM...SEC/King
LONG TERM....96
AVIATION...King
Hazardous weather outlook, Jan 25, 10:04 PM EST, 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1004 PM EST Thu Jan 25 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270315-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1004 PM EST Thu Jan 25 2024

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

A Flood Watch remains in effect for portions of north and central
Georgia through 7 PM on Saturday. Isolated thunderstorms will be
possible overnight, which could produce locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Periods of heavy rainfall and isolated to scattered thunderstorms
will continue through Saturday. A Slight (2/5) Risk for severe
thunderstorms is in effect for portions of southwest central
Georgia near the state line on Saturday, and much of north Georgia
is under a Slight (2/4) Risk for Excessive Rainfall. Isolated
damaging wind gusts are possible along the leading edge of a
broken line of storms. Rainfall totals of 2 to 4.5 inches are
forecasted across much of north and central Georgia with localized
higher amounts possible. This could result in further flooding of
rivers, creeks, and streams, as well as other low-lying or flood-
prone areas. The Flood Watch expires at 7 PM on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jan 25, 6:32 PM EST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
632 PM EST Thu Jan 25 2024

GAZ048-056>059-260000-
Butts GA-Jasper GA-Spalding GA-Newton GA-Henry GA-
632 PM EST Thu Jan 25 2024

...Strong thunderstorms will impact portions of northeastern
Spalding, southeastern Henry, central Butts, northwestern Jasper and
southern Newton Counties through 700 PM EST
...

At 632 PM EST, a line of strong thunderstorms was along a line
extending from near Kelleytown to Luella, and moving east at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
McDonough, Jackson, Locust Grove, Jenkinsburg, Stewart, Blacksville,
Towalaga, Turtle Cove, Ola, Worthville, Starrsville, Luella, North
Alcovy, Fincherville, Stark, and Rocky Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3352 8413 3356 8375 3330 8384 3329 8425
TIME...MOT...LOC 2332Z 261DEG 28KT 3350 8409 3333 8419

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 25, 6:35 PM EST, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
635 PM EST Thu Jan 25 2024

GAZ092-093-095-104-105-260015-
Macon GA-Schley GA-Dooly GA-Sumter GA-Houston GA-
635 PM EST Thu Jan 25 2024

...Strong thunderstorms will impact portions of southern Macon,
western Dooly, southwestern Houston, southeastern Schley and Sumter
Counties through 715 PM EST
...

At 635 PM EST, a line of strong thunderstorms was along a line
extending from Fountainville to near Americus to near Croxton
Crossroads, and moving east at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Americus, Oglethorpe, Montezuma, Byromville, Leslie, Andersonville,
Lilly, De Soto, Dooling, Desoto, Sumter, Lamar, Whitewater State
Park, Croxton Crossroads, New Era, Huntington, Pennington, Drayton,
Clearview, and Methvins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3189 8436 3192 8438 3193 8440 3194 8440
      3207 8427 3232 8419 3243 8378 3218 8386
      3191 8406 3192 8434 3187 8434
TIME...MOT...LOC 2335Z 248DEG 19KT 3227 8415 3210 8421 3192 8438

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 25, 6:45 PM EST, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EST Thu Jan 25 2024

GAZ023>025-034>037-046>049-260030-
Morgan GA-Banks GA-Hall GA-Jackson GA-Walton GA-Rockdale GA-
Barrow GA-Gwinnett GA-Clarke GA-Oconee GA-Newton GA-
645 PM EST Thu Jan 25 2024

...Strong thunderstorms will impact portions of eastern Rockdale,
central Oconee, Barrow, western Morgan, eastern Gwinnett, Banks,
northwestern Clarke, Walton, central Hall, Jackson and Newton
Counties through 730 PM EST
...

At 645 PM EST, a line of strong thunderstorms was along a line
extending from near Gainesville to Oak Hill, and moving east at 35
mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Gainesville, Conyers, Winder, Monroe, Covington, Jefferson, Commerce,
Madison, Watkinsville, Homer, Snellville, Loganville, Braselton,
Auburn, Flowery Branch, Dacula, Social Circle, Oakwood, Lula, and
Grayson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3432 8339 3427 8335 3422 8336 3420 8340
      3416 8336 3351 8347 3351 8365 3353 8368
      3351 8369 3350 8403 3439 8388 3443 8339
TIME...MOT...LOC 2345Z 266DEG 31KT 3437 8383 3352 8399

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 25, 7:00 PM EST, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
700 PM EST Thu Jan 25 2024

GAZ048-049-058>060-071-072-260045-
Butts GA-Morgan GA-Putnam GA-Monroe GA-Jones GA-Jasper GA-Newton GA-
700 PM EST Thu Jan 25 2024

...Strong thunderstorms will impact portions of southwestern Morgan,
western Putnam, northern Monroe, eastern Butts, northwestern Jones,
Jasper and southeastern Newton Counties through 745 PM EST
...

At 700 PM EST, a line of strong thunderstorms was along a line
extending from Starrsville to near Blount, and moving east at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Jackson, Monticello, Newborn, Flovilla, Mansfield, Shady Dale,
Stewart, Turtle Cove, Berner, Godfrey, Willard, Central Georgia
Experiment Stn, Calvin, Farrar, Blount, Eudora, Hillsboro, North
Alcovy, McElheneys Crossroads, and Stanfordville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3355 8337 3311 8353 3311 8404 3353 8384
TIME...MOT...LOC 0000Z 260DEG 28KT 3354 8379 3315 8398

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 25, 7:10 PM EST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EST Thu Jan 25 2024

GAZ083-095-096-105-107-260100-
Dooly GA-Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
710 PM EST Thu Jan 25 2024

...Strong thunderstorms will impact portions of northwestern Pulaski,
southwestern Twiggs, west central Bleckley, northern Dooly and
Houston Counties through 800 PM EST
...

At 710 PM EST, a line of strong thunderstorms was along a line
extending from Moss Oak to near Flint River Wma, and moving northeast
at 30 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Perry, Hawkinsville, Unadilla, Byromville, Pinehurst, Lilly, Dooling,
Hayneville, Browndale, Tarversville, Meadowdale, Houston Lake, Elko,
Grove Park, District Path, Ocmulgee Public Fishing Area, Moss Oak,
Kathleen, Sand Bed, and Grovania.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3210 8400 3212 8401 3229 8390 3229 8385
      3236 8385 3243 8381 3267 8334 3228 8352
      3210 8399
TIME...MOT...LOC 0010Z 235DEG 34KT 3241 8380 3217 8395

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 25, 7:41 PM EST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EST Thu Jan 25 2024

GAZ037-038-047-049-050-059-260115-
Morgan GA-Walton GA-Oglethorpe GA-Jasper GA-Oconee GA-Greene GA-
741 PM EST Thu Jan 25 2024

...Strong thunderstorms will impact portions of southeastern Oconee,
Morgan, southeastern Walton, northwestern Greene, west central
Oglethorpe and northeastern Jasper Counties through 815 PM EST
...

At 741 PM EST, a line of strong thunderstorms was along a line
extending from Hard Labor Creek State Park to near Farrar to near
Shady Dale, and moving northeast at 40 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Madison, Rutledge, Bostwick, Shady Dale, Buckhead, Wrayswood,
Godfrey, Hard Labor Creek State Park, Barnett Shoals, Greshamville,
Farrar, Swords, Farmington, and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3351 8332 3344 8349 3343 8353 3342 8353
      3336 8369 3346 8365 3369 8366 3385 8331
      3385 8328 3386 8327 3368 8323
TIME...MOT...LOC 0041Z 234DEG 37KT 3366 8359 3351 8358 3341 8364

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 7:00 PM ESTSpecial Weather StatementFFCJasper45 min
Jan 25, 7:10 PM ESTSpecial Weather StatementFFCHouston50 min
Jan 25, 7:14 PM ESTRiver Flood WarningFFCCobb, Paulding16 hr
Jan 25, 7:41 PM ESTSpecial Weather StatementFFCMorgan34 min
Jan 26, 6:08 AM ESTRiver Flood WarningFFCCobb, Douglas13 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.